MAUDE Adverse Event Report: COOK INC PERCUTANEOUS PIGTAIL NEPHROSTOMY ACCESSORY SET; KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)

COOK INC PERCUTANEOUS PIGTAIL NEPHROSTOMY ACCESSORY SET; KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)
Model Number G14095
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is in progress.A follow up report will be submitted should additional relevant information become available or upon completion of the investigation.
 
Event or Problem Description
It was initially reported on 19mar2019, the reporter is declaring a defect with the percutaneous pigtail nephrostomy set.During percutaneous placement of a drain in the renal pelvis of a urinoma the wire guide got stuck inside the dilator.Despite requests for additional patient and event details, no further information has been provided.On 15apr2019, during analysis of the returned 10fr pigtail catheter and.038" teflon coated wire guide, it was observed that the guide is unraveled and the safety wire is broken.Based upon the condition of the returned device, this event has been determined to be a reportable malfunction.
 
Event or Problem Description
There is no new event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also completed including a review of complaint history, the device history record, instructions for use, quality control data, and specifications.The complainant returned a 10fr pigtail catheter and a.038¿ teflon coated wire guide in used condition.The returned opened package confirms the reported product and device lot number.The wire guide was inside the catheter.Dried debris was observed at the distal tip of the catheter that prevented wire guide removal.The wire protrudes 6.5cm from the distal tip of the catheter.The coils extending from the tip have been stretched and have no safety wire.The safety wire is broken and is protruding between 5cm-5.5cm from the coil behind the catheter fittings.Without the safety wire attached, the wire guide could not be pulled out of the catheter due to stretching and elongating of the coil.The wire is bent 18cm from the proximal end.After cleaning debris from the catheter, the wire guide continued to be difficult to remove.The wire had to be forcefully removed from the catheter causing further damage.Once removed a.038¿ tfe wire guide was used to wire the pigtail coil, and the catheter wired properly.The catheter appears to have been manufactured in accordance to current specifications.A review of the device history record shows there are no non-conformances related to the reported failure mode.A review of complaint history shows no other complaints are associated with the complaint device lot number.The instructions for use (ifu) instructs the user to pass the pigtail end of the catheter over the external end of the wire guide; gradually advance the pigtail end well into the collecting system.Confirm position fluoroscopically.Holding the shaft of the pigtail catheter securely in position with one hand, withdraw the wire with the other hand.The complaint event was reported as the wire guide was stuck in a dilator however what was returned was a damaged wire guide stuck inside a pigtail catheter from the same set as the complaint product.The wire guide damage may have contributed to difficulty in placing the pigtail catheter over the wire guide.It is unknown how or when during the procedure the wire guide became damaged.The wire guide can be used in multiple steps during the procedure before being used to place the pigtail catheter, including being passed through a needle and having dilators passed over it.As reported, the complaint event occurred on 14oct2017.It is not known where the device has been since that time as the customer believes they shipped it in october 2017.The complaint was confirmed based on the returned device and assigned to the failure mode of advancement difficulty.A conclusion for the cause for this event could not be established.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERCUTANEOUS PIGTAIL NEPHROSTOMY ACCESSORY SET
Common Device Name
KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8612079
Report Number1820334-2019-01165
Device Sequence Number11194885
Product Code KOB
UDI-Device Identifier00827002140950
UDI-Public(01)00827002140950(17)200213(10)7670729
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K810368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2020
Device Model NumberG14095
Device Catalogue Number080010
Device Lot Number7670729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1